Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 409, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 6, 2012, 7:29 PM CDT for 7 counties in Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 7:29 PM CDT (00:29 UTC)
- Expired
- Sep 6, 2012, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caldwell County, KY, Calloway County, KY, Crittenden County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, Trigg County, KY
The radar
The Paducah radar (KPAH), 65 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:40 PM CDT | TSTM WND DMG | Hazel, KY | ON-LINE NEWSPAPER REPORTS TREE AND POWER LINE DOWN IN THE SOUTHWESTERN PART OF CALLOWAY COUNTY. ALSO REPORTED A CAR RAN INTO A TREE JUST NORTHWEST OF MURRAY. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS53 KPAH 070029
SVRPAH
KYC033-035-055-139-143-157-221-070115-
/O.NEW.KPAH.SV.W.0409.120907T0029Z-120907T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
729 PM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CALDWELL COUNTY IN WESTERN KENTUCKY...
CALLOWAY COUNTY IN WESTERN KENTUCKY...
SOUTHERN CRITTENDEN COUNTY IN WESTERN KENTUCKY...
LIVINGSTON COUNTY IN WESTERN KENTUCKY...
LYON COUNTY IN WESTERN KENTUCKY...
MARSHALL COUNTY IN WESTERN KENTUCKY...
TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 815 PM CDT.
* AT 724 PM CDT...STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GOLCONDA TO 9 MILES
SOUTHEAST OF BENTON TO 8 MILES NORTHEAST OF COTTAGE GROVE...MOVING
EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS. THE STRONG WINDS WILL LAST FROM 15 TO 30 MINUTES
WITH THESE STORMS. THERE HAVE BEEN NUMEROUS REPORTS OF POWER OUTAGES
AND TREE DAMAGE WITH THESE STORMS.
* LOCATIONS IN THE WARNED AREA INCLUDE...
LAND BETWEEN THE LAKES AREA...EDDYVILLE...MARION...CADIZ...BURNA...
SALEM...ENERGY...CANTON...GRAND RIVERS...AURORA...DYCUSBURG...NEW
CONCORD...KUTTAWA...ROCKCASTLE...LINTON AND FREDONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3675 8837 3714 8844 3716 8842 3734 8847
3738 8798 3666 8773 3663 8775 3663 8785
3666 8786 3667 8806 3656 8803 3651 8803
3649 8805 3650 8846
TIME...MOT...LOC 0027Z 275DEG 28KT 3731 8845 3674 8825
3646 8835
WIND...HAIL 60MPH 0.75IN
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 7:01 PM CDT, 28 minutes earlier.
Area forecast discussion, Sep 6, 7:01 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 701 PM CDT THU SEP 6 2012 .UPDATE... ISSUED AT 659 PM CDT THU SEP 6 2012 FOR AVIATION SECTION ONLY. UPDATE ISSUED 608 PM CDT THU SEP 6 2012 APEX OF THE BOW HAS TURNED MORE SOUTHEAST OVER THE PAST HOUR. LATEST OBJECTIVE ANALYSIS INDICATES POCKET OF MOST UNSTABLE AIR SHIFTED SOUTH INTO WESTERN KENTUCKY AS OF 22Z. THEREFORE...SEVERE THUNDERSTORM WATCH 625 WAS EXTENDED FURTHER EAST INTO WESTERN KENTUCKY. A FEW COUNTIES WERE ADDED IN FAR SOUTHERN ILLINOIS AS WELL. RADAR INDICATES VERY HIGH WINDS OVER 70 KNOTS AT 2 TO 3K FEET AGL NEAR THE MISSISSIPPI RIVER SOUTH OF KCGI. STRONGEST WINDS WILL REMAIN JUST SOUTH OF THE APEX. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)... ISSUED AT 219 PM CDT THU SEP 6 2012 TOWERING CUMULUS ALONG AND NORTH OF A MARBLE HILL...JACKSON SHOULD ENHANCE THUNDERSTORM DEVELOPMENT AHEAD OF THE MCS OVER CENTRAL MISSOURI AS OF 19Z THURSDAY DURING THE MIDDLE/LATE AFTERNOON HOURS. THIS CONVECTION WILL LIKELY DISTURB THE ENVIRONMENT AHEAD OF THE MCS...BUT ENHANCE POCKETS OF CONVECTION JUST AHEAD OF IT. I AM CONCERNED THAT THE SOUTHERN END OF THE BOWING MCS STRUCTURE MAY DIVE MOVE SOUTH TOWARD BUTLER COUNTY...LIMITING EASTWARD MOVEMENT BEYOND THE MISSISSIPPI RIVER THROUGH SUNSET. LAPS DATA INDICATE BETTER CAPE AND THETA-E CONVERGENCE ACROSS THAT AREA. THE 3KM HRRR 1KM REFLECTIVITY FIELDS SEEM TO HAVE A GOOD HANDLE ON THE MCS THIS AFTERNOON. THIS FIELD WAS UTILIZED IN DEVELOP POP/WEATHER CHANCES ACROSS SOUTHEAST MISSOURI IN COLLABORATION WITH THE NWS OFFICES IN SPRINGFIELD AND SAINT LOUIS MO. ONCE THIS MCS DECAYS AND DIES OUT THIS EVENING...THE MAIN FOCUS FOR CONVECTIVE ACTIVITY WILL SHIFT BACK TO THE WEST WITH ANOTHER COLD FRONT MOVING TOWARD THE AREA FRIDAY AFTERNOON. SATELLITE INITIALIZATION OF THE HEMISPHERIC SCALE MODELS HAS SHOWN THAT THE CLOSED CYCLONIC VORTEX THAT WAS ADVERTISED OVER THE ONTARIO CANADIAN PROVINCE...WAS ACTUALLY SHOWING UP FURTHER WEST IN THE MANITOBA CANADIAN PROVINCE. THE NET EFFECT FOR THE WFO PAH FORECAST AREA IS THAT THE TIMING OF THE SYSTEM MOVEMENT OF THE COLD FRONT WILL BE SHIFTED TO THE LATE AFTERNOON AND EVENING HOURS ON FRIDAY. THERE SHOULD BE SUFFICIENT IMMEDIATE POST-FRONTAL...WITH FAIRLY GOOD PRECIPITATION EFFICIENCY. GOES SOUNDER DATA ALREADY SHOW LAYER PRECIPITABLE WATER BETWEEN 1.6 TO 2.0 INCHES...ALREADY NEARLY 100 PERCENT OF NORMAL. THERE IS DEEPER PLUME OF PRECIPITABLE WATER IN ARKANSAS AT THIS TIME AND THIS SHOULD TRANSLATE OVER THE WFO PAH FORECAST AREA FRIDAY AFTERNOON AND EVENING. PLAN TO EMPHASIZE LOCALLY HEAVY RAIN WITH THE SYSTEM ON FRIDAY. AFTER THE COLD FRONT MOVES THROUGH FRIDAY NIGHT...EARLY SATURDAY MORNING...STRONG COLD AIR ADVECTION SHOULD BRING MAX TEMPERATURES DOWN SOME 1O TO 15 DEGREES BELOW NORMAL FOR SATURDAY...A WELCOME RELIEF TO THE RECORD SETTING SUMMER HEAT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 219 PM CDT THU SEP 6 2012 DEEP EASTERN U.S. TROF IS FORECAST TO MOVE OFFSHORE FOLLOWED BY RISING MID LEVEL HEIGHTS OVER THE MISSISSIPPI AND OHIO VALLEY REGIONS EARLY NEXT WEEK. AT THE SURFACE...LARGE AREA OF HIGH PRESSURE WILL MOVE SLOWLY EAST OF THE REGION. THE AIR MASS IS FORECAST TO REMAIN VERY DRY THROUGH WEDNESDAY. SO NO PRECIPITATION FORECAST...WITH TEMPERATURES MODERATING EACH DAY. WEDNESDAY NIGHT INTO THURSDAY...THE MODELS DROP A FRONTAL BOUNDARY SOUTH TOWARD THE REGION. STILL SOME QUESTION AS TO WHETHER OR NOT IT WILL MAKE IT INTO THE AREA LATE IN THE DAY 7 PERIOD. SO ELECTED TO LEAVE IT OUT FOR NOW...AND WILL CONTINUE TO MONITOR LONG RANGE MODEL FORECAST TRENDS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 659 PM CDT THU SEP 6 2012 STRONG BOW OF THUNDERSTORMS WILL CROSS THE KPAH REGION IN THE FIRST COUPLE HOURS OF THE 00Z FORECAST PERIOD. WILL LIKELY BE WIND GUSTS FROM 40 TO 60 MPH WITH THIS BOW OF STORMS. THE STORMS ALSO AFFECTED KCGI AN HOUR OR SO AGO...AND THESE ARE THE ONLY TWO SITES THAT RECEIVED HEAVY RAINS TODAY. LIKE LAST NIGHT...I WILL CONCENTRATE THE IFR TO LIFR FOG IN THOSE TWO SITES DUE TO THE WET GROUND/CLEARING SHIES/LIGHT WINDS. SHOULD BEGIN TO GO DOWN AROUND MIDNIGHT OR SO LOCAL TIME. DENSE STUFF WOULD LIKELY BE 09Z-13Z FRAME. KEVV/KOWB HAD DENSE FOG LAST NIGHT...BUT HAVE HAD A CHANCE TO DRY OUT TODAY. THEREFORE...WILL KEEP MORE LIKE MVFR CONDITIONS THERE LATE TONIGHT. WILL NEED TO MONITOR THO FOR POSSIBLE LOWER CONDITIONS TOWARD DAWN. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...MEFFERT LONG TERM....CN AVIATION...MEFFERT
Hazardous weather outlook, Sep 6, 3:43 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 343 PM CDT THU SEP 6 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 343 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXPANDED THE SLIGHT RISK FOR SEVERE THUNDERSTORM WEST OF A LINE FROM INA AND EDDYVILLE ILLINOIS...ONWARD TO PADUCAH KENTUCKY AND DORENA MISSOURI. A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI IS EXPECTED TO MOVE OVER SOUTHEAST MISSOURI...TOWARD THE MISSISSIPPI RIVER LATE THIS AFTERNOON AND INTO THE THE EVENING. DAMAGING WINDS WILL BE THE PRIMARY HAZARD...WITH SMALL HAIL TO ISOLATED LARGE HAIL AND LOCALLY HEAVY RAIN AS SECONDARY HAZARDS. ADDITIONAL THUNDERSTORMS WILL REDEVELOP AND MOVE INTO SOUTHEAST MISSOURI AGAIN LATE TONIGHT. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. BASED ON CURRENT MODEL TRENDS...THERE WILL BE AN INCREASED RISK FOR DAMAGING WIND GUSTS DURING THE LATE MORNING...AROUND 11 AM CDT...TO THE MIDDLE OF THE AFTERNOON...AROUND 4 PM CDT...OVER SOUTHWEST INDIANA...WEST KENTUCKY AND SOUTHEAST ILLINOIS. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS AREA WIDE WILL SPAN BETWEEN NOON AND 6 PM CDT FRIDAY. AT THAT TIME...BOTH DAMAGING WINDS AND HAIL WILL BE OF GREATER CONCERN AS LOW LEVEL SHEAR IN THE STORMS SUPPORTS STRONGER UPDRAFTS. THE STRONGER STORMS SHOULD MOVE INTO WEST KENTUCKY DURING THE EVENING...GRADUALLY DECREASING IN STRENGTH AND BECOMING ELEVATED IN NATURE. DURING THE EARLY EVENING...HEAVY RAIN WILL BE AN ISSUE ACROSS THE OUTLOOK AREA ALONG AND BEHIND THE COLD FRONT. LOCALIZED FLOODING MAY BE POSSIBLE IN POORLY DRAINED AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED OVER SOUTHEAST MISSOURI THROUGH EARLY THIS EVENING. SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE FRIDAY AFTERNOON INTO THE EVENING HOURS. REPORTS OF HAIL...GUSTY AND DAMAGING WINDS...AND HEAVY RAINFALL WILL BE APPRECIATED. SMITH
In the hours before
Local storm report, Sep 6, 6:51 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
651 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG NEW YORK 36.99N 88.95W
09/06/2012 BALLARD KY TRAINED SPOTTER
TREE DOWN OVER THE ROADWAY
&&
DLLLocal storm report, Sep 6, 7:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
700 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 2 SE CAIRO 36.98N 89.15W
09/06/2012 ALEXANDER IL EMERGENCY MNGR
18 WHEELER BLOWN OVER ON MISSISSIPPI RIVER BRIDGE ON
ILLINOIS SIDE. NO INJURIES REPORTED.
0635 PM TSTM WND DMG WYATT 36.91N 89.22W
09/06/2012 MISSISSIPPI MO EMERGENCY MNGR
A SINGLE AXLE TRUCK BLOWN OVER ON HIGHWAY 60/62
0650 PM TSTM WND GST 6 W MAYFIELD 36.74N 88.75W
09/06/2012 E50.00 MPH GRAVES KY EMERGENCY MNGR
0653 PM TSTM WND GST BARDWELL 36.87N 89.01W
09/06/2012 E60.00 MPH CARLISLE KY TRAINED SPOTTER
&&
DLLLocal storm report, Sep 6, 7:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
705 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND GST ROUND KNOB 37.22N 88.73W
09/06/2012 E65 MPH MASSAC IL TRAINED SPOTTER
&&
DLLLocal storm report, Sep 6, 7:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG CLINTON 36.67N 88.99W
09/06/2012 HICKMAN KY EMERGENCY MNGR
ROOF OFF 2 CHICKEN HOUSES AT POOLE ROAD AND HIGHWAY 123
0653 PM TSTM WND DMG CLINTON 36.67N 88.99W
09/06/2012 HICKMAN KY EMERGENCY MNGR
SEVERAL TREES DOWN ON HIGHWAY 51 IN CLINTON
&&
DLLLocal storm report, Sep 6, 7:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST MAYFIELD 36.74N 88.65W
09/06/2012 M59 MPH GRAVES KY AWOS
&&
DLLLocal storm report, Sep 6, 7:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG METROPOLIS 37.15N 88.71W
09/06/2012 MASSAC IL TRAINED SPOTTER
WINDOW BLOWN OUT OF A HOUSE. POWER LINES AND TREE LIMBS
DOWN.
&&
DLLNearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.